Drug induced hepatitis with anti-tubercular chemotherapy

Challenges and difficulties in treatment

P. V. Kishore, S. Palaian, R. Paudel, P. Mishra, M. Prabhu, P. R. Shankar

Research output: Contribution to journalReview article

12 Citations (Scopus)

Abstract

Tuberculosis is a major health burden worldwide. In Nepal, it is a significant cause of morbidity and mortality. Although better drugs are available for managing tuberculosis, treatment failure is one of the common problems encountered. Among the various causes which can cause treatment interruption, drug induced hepatotoxicity is a common cause. Isoniazid and Pyrazinamide are the common drugs causing hepatotoxicity. Upon occurrence of hepatotoxicity, the hepatotoxic drugs should be stopped and reintroduced as per the available guidelines. The healthcare professional should also counsel the patients for recognizing the early symptoms due to hepatotoxicity which could prevent morbidity.

Original languageEnglish
Pages (from-to)256-260
Number of pages5
JournalKathmandu University Medical Journal
Volume5
Issue number18
Publication statusPublished - 01-12-2007

Fingerprint

Chemical and Drug Induced Liver Injury
Drug Therapy
Pharmaceutical Preparations
Tuberculosis
Morbidity
Pyrazinamide
Nepal
Isoniazid
Therapeutics
Treatment Failure
Guidelines
Delivery of Health Care
Mortality

All Science Journal Classification (ASJC) codes

  • Medicine(all)

Cite this

Kishore, P. V., Palaian, S., Paudel, R., Mishra, P., Prabhu, M., & Shankar, P. R. (2007). Drug induced hepatitis with anti-tubercular chemotherapy: Challenges and difficulties in treatment. Kathmandu University Medical Journal, 5(18), 256-260.
Kishore, P. V. ; Palaian, S. ; Paudel, R. ; Mishra, P. ; Prabhu, M. ; Shankar, P. R. / Drug induced hepatitis with anti-tubercular chemotherapy : Challenges and difficulties in treatment. In: Kathmandu University Medical Journal. 2007 ; Vol. 5, No. 18. pp. 256-260.
@article{75b98c53e34140ea96d6c3ecfe50596f,
title = "Drug induced hepatitis with anti-tubercular chemotherapy: Challenges and difficulties in treatment",
abstract = "Tuberculosis is a major health burden worldwide. In Nepal, it is a significant cause of morbidity and mortality. Although better drugs are available for managing tuberculosis, treatment failure is one of the common problems encountered. Among the various causes which can cause treatment interruption, drug induced hepatotoxicity is a common cause. Isoniazid and Pyrazinamide are the common drugs causing hepatotoxicity. Upon occurrence of hepatotoxicity, the hepatotoxic drugs should be stopped and reintroduced as per the available guidelines. The healthcare professional should also counsel the patients for recognizing the early symptoms due to hepatotoxicity which could prevent morbidity.",
author = "Kishore, {P. V.} and S. Palaian and R. Paudel and P. Mishra and M. Prabhu and Shankar, {P. R.}",
year = "2007",
month = "12",
day = "1",
language = "English",
volume = "5",
pages = "256--260",
journal = "Kathmandu University Medical Journal",
issn = "1812-2027",
publisher = "Kathmandu University",
number = "18",

}

Kishore, PV, Palaian, S, Paudel, R, Mishra, P, Prabhu, M & Shankar, PR 2007, 'Drug induced hepatitis with anti-tubercular chemotherapy: Challenges and difficulties in treatment', Kathmandu University Medical Journal, vol. 5, no. 18, pp. 256-260.

Drug induced hepatitis with anti-tubercular chemotherapy : Challenges and difficulties in treatment. / Kishore, P. V.; Palaian, S.; Paudel, R.; Mishra, P.; Prabhu, M.; Shankar, P. R.

In: Kathmandu University Medical Journal, Vol. 5, No. 18, 01.12.2007, p. 256-260.

Research output: Contribution to journalReview article

TY - JOUR

T1 - Drug induced hepatitis with anti-tubercular chemotherapy

T2 - Challenges and difficulties in treatment

AU - Kishore, P. V.

AU - Palaian, S.

AU - Paudel, R.

AU - Mishra, P.

AU - Prabhu, M.

AU - Shankar, P. R.

PY - 2007/12/1

Y1 - 2007/12/1

N2 - Tuberculosis is a major health burden worldwide. In Nepal, it is a significant cause of morbidity and mortality. Although better drugs are available for managing tuberculosis, treatment failure is one of the common problems encountered. Among the various causes which can cause treatment interruption, drug induced hepatotoxicity is a common cause. Isoniazid and Pyrazinamide are the common drugs causing hepatotoxicity. Upon occurrence of hepatotoxicity, the hepatotoxic drugs should be stopped and reintroduced as per the available guidelines. The healthcare professional should also counsel the patients for recognizing the early symptoms due to hepatotoxicity which could prevent morbidity.

AB - Tuberculosis is a major health burden worldwide. In Nepal, it is a significant cause of morbidity and mortality. Although better drugs are available for managing tuberculosis, treatment failure is one of the common problems encountered. Among the various causes which can cause treatment interruption, drug induced hepatotoxicity is a common cause. Isoniazid and Pyrazinamide are the common drugs causing hepatotoxicity. Upon occurrence of hepatotoxicity, the hepatotoxic drugs should be stopped and reintroduced as per the available guidelines. The healthcare professional should also counsel the patients for recognizing the early symptoms due to hepatotoxicity which could prevent morbidity.

UR - http://www.scopus.com/inward/record.url?scp=41849099300&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=41849099300&partnerID=8YFLogxK

M3 - Review article

VL - 5

SP - 256

EP - 260

JO - Kathmandu University Medical Journal

JF - Kathmandu University Medical Journal

SN - 1812-2027

IS - 18

ER -